Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 263, NWS San Angelo, TX

June 1, 2007Shackelford County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Jun 1, 2007, 8:27 PM CDT for Shackelford County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2007, 8:27 PM CDT (01:27 UTC)
Expired
Jun 1, 2007, 9:15 PM CDT
In force
48 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Shackelford County, TX

The radar

The Dyess AFB radar (KDYX), 24 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 5:48 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1522 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1522 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1413 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:04 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 1, 6:04 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
604 PM CDT FRI JUN 1 2007

.UPDATE...
UPDATED ZONES FOR SEVERE THUNDERSTORM WATCH #325 UNTIL MIDNIGHT
FOR THE BIG COUNTRY. OTHERWISE...NO CHANGES TO THE CURRENT
FORECAST.  21

&&

.PREV DISCUSSION... /ISSUED 304 PM CDT FRI JUN 1 2007/

SHORT TERM...
SURFACE ANALYSIS INDICATES AN OUTFLOW BOUNDARY EXTENDING FROM THE
TEXAS PANHANDLE SOUTH OF AMARILLO...EASTWARD TO THE RED RIVER NEAR
WICHITA FALLS. THUNDERSTORMS CONTINUE TO DEVELOP NEAR THIS
BOUNDARY AS A SHORTWAVE ROTATES THROUGH THE TEXAS PANHANDLE/SOUTH
PLAINS...AROUND AN UPPER LEVEL LOW PRESSURE SYSTEM CENTERED IN
SOUTH DAKOTA. WE EXPECT THIS ACTIVITY TO CONTINUE TO DEVELOP
SOUTHEAST THIS EVENING AND HAVE INCREASED THE POPS ACROSS THE BIG
COUNTRY THIS EVENING AND TONIGHT. SEVERE STORMS POSSIBLE ACROSS
THE BIG COUNTRY THIS EVENING AS AIR MASS REMAINS VERY MOIST AND
UNSTABLE.

LONG TERM...
COMPLEX SITUATION WILL EXIST TOMORROW. OUTFLOW BOUNDARIES FROM
OVERNIGHT STORMS WILL EXIST ACROSS WEST CENTRAL TEXAS SATURDAY
AFTERNOON. CAP SHOULD BE A LITTLE WEAKER AND AFTERNOON HEATING
MAY BE SUFFICIENT TO BREAK IT. THUNDERSTORMS ARE ALSO EXPECTED TO
DEVELOP ACROSS THE HIGHER TERRAIN OF NEW MEXICO TOMORROW AFTERNOON
AND MOVE SOUTHEAST IN NORTHWEST FLOW...POSSIBLY REACHING WEST
CENTRAL TEXAS SATURDAY NIGHT.

GFS STILL INDICATES THAT THE MAIN COLD FRONT WILL MOVE INTO WEST
CENTRAL TEXAS SUNDAY NIGHT/EARLY MONDAY. WE WILL BUMP POPS UP
DURING THIS TIME PERIOD. WITH GROUND SATURATED...ESPECIALLY ACROSS
THE BIG COUNTRY AND HEARTLAND...FLASH FLOOD SITUATION WILL LIKELY
EXIST. BOTTOM LINE OF ALL THIS IS THAT THERE WILL BE A CONTINUING
CHANCE OF THUNDERSTORMS INTO THE FIRST PART OF NEXT WEEK.

SHORT WAVE RIDGE BEGINS BUILDING INTO WEST CENTRAL TEXAS MID WEEK
AS A TROUGH DEVELOPS OVER THE WESTERN U.S.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 67  87  65  88 /  40  30  30  30
SAN ANGELO 	 70  89  68  92 /  20  20  20  30
JUNCTION 	 70  87  67  91 /  10  20  20  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99
Hazardous weather outlook, Jun 1, 3:01 PM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
301 PM CDT FRI JUN 1 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-022015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
301 PM CDT FRI JUN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS...SOME SEVERE...ARE POSSIBLE ACROSS MUCH OF WEST
CENTRAL TEXAS THROUGH TONIGHT. STORMS MAY DEVELOP ACROSS THE BIG
COUNTRY AS EARLY AS LATE THIS AFTERNOON OR EARLY THIS EVENING...
MAINLY ALONG AND NORTH OF INTERSTATE 20. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN THREAT...ALTHOUGH AN ISOLATED TORNADO WILL
ALSO BE POSSIBLE.

ADDITIONAL STORMS WILL DEVELOP ALONG THE TEXAS AND NEW MEXICO
BORDER...AND WILL PUSH EAST TOWARDS THE BIG COUNTRY AND CONCHO
VALLEY LATE THIS EVENING OR DURING THE EARLY MORNING HOURS.
DAMAGING WINDS WILL BE THE MAIN THREAT FROM THIS SET OF STORMS...
ALTHOUGH LARGE HAIL...AN ISOLATED TORNADO...AND LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SERIES OF UPPER LEVEL DISTURBANCES WILL HELP PRODUCE
THUNDERSTORMS ACROSS PORTIONS OF WEST CENTRAL TEXAS THROUGH EARLY
NEXT WEEK. SOME OF THESE STORMS MAY REACH SEVERE LEVELS...
PRODUCING LARGE HAIL AND DAMAGING WINDS. IN ADDITION...A WEAK COLD
FRONT PUSHING INTO WEST CENTRAL TEXAS WILL ACT TO FOCUS
THUNDERSTORM DEVELOPMENT ON SUNDAY OR MONDAY...WITH VERY HEAVY
RAINFALL A THREAT AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON OR THIS
EVENING ACROSS THE BIG COUNTRY...AND ELSEWHERE ACROSS WEST CENTRAL
TEXAS THROUGH THE WEEKEND.

In the hours before

Special weather statement, Jun 1, 5:26 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
526 PM CDT FRI JUN 1 2007

TXZ098-099-012330-
HASKELL TX-THROCKMORTON TX-
526 PM CDT FRI JUN 1 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT FOR HASKELL
AND THROCKMORTON COUNTIES...

AT 525 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 30
MILES NORTH OF WEINERT TO 14 MILES NORTHWEST OF OBRIEN...MOVING
SOUTHEAST AT 25 MPH. IF THESE THUNDERSTORMS HOLD TOGETHER...A
WARNING WILL LIKELY BE ISSUED BY 545 PM.

* SEVERE THUNDERSTORMS MAY BE NEAR...
  OBRIEN BY 555 PM CDT
  ROCHESTER BY 600 PM CDT
  RULE AND WEINERT BY 615 PM CDT
  HASKELL AND IRBY BY 630 PM CDT
Local storm report, Jun 1, 7:06 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
706 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             3 W THROCKMORTON        33.18N 99.23W
06/01/2007  E0.75 INCH       THROCKMORTON       TX   LAW ENFORCEMENT

&&

PMCCULLO
Local storm report, Jun 1, 8:10 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
810 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     HAIL             11 SSE HASKELL          33.03N 99.63W
06/01/2007  E1.00 INCH       HASKELL            TX   TRAINED SPOTTER

            AT LAKE STAMFORD

&&

PMCCULLO
Local storm report, Jun 1, 8:24 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
824 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     HAIL             4 NE FORT GRIFFIN       32.97N 99.19W
06/01/2007  E1.75 INCH       THROCKMORTON       TX   LAW ENFORCEMENT

&&

PMCCULLO

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:00 PM CDTSevere Thunderstorm WarningSJTHaskell30 min
Jun 1, 7:44 PM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton46 min
Jun 1, 7:55 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones, Shackelford50 min
Jun 1, 8:35 PM CDTSevere Thunderstorm WarningSJTJones, Shackelford25 min
Jun 1, 8:59 PM CDTFlash Flood WarningSJTJones, Shackelford3 hr
Jun 1, 9:00 PM CDTSevere Thunderstorm WarningSJTCallahan, Jones, Shackelford45 min
Jun 1, 9:10 PM CDTSevere Thunderstorm WarningSJTShackelford19 min
Jun 1, 9:43 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford27 min
Jun 2, 1:42 AM CDTFlash Flood WarningSJTHaskell, Throckmorton4 hr
Jun 2, 1:58 AM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton47 min
Jun 2, 2:08 AM CDTSevere Thunderstorm WarningSJTNolan, Taylor52 min
Jun 2, 2:51 AM CDTSevere Thunderstorm WarningSJTCoke, Nolan, Runnels, Taylor45 min
Jun 2, 3:51 AM CDTFlash Flood WatchSJTCallahan, Fisher, Haskell, Jones, Shackelford, Throckmorton24 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.